Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 4, 2013, 3:31 AM CST for 19 counties in Texas. It took effect at Mar 4, 2013, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 3:31 AM CST (09:31 UTC)
- In effect from
- Mar 4, 2013, 9:00 AM CST
- Expired
- Mar 4, 2013, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 100 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746 WWUS74 KHGX 040931 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 331 AM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT... .STRONG SOUTHERLY WINDS EXPECTED TODAY. TXZ163-164-176-177-195>199-210>213-226-227-235>238-050000- /O.NEW.KHGX.WI.Y.0004.130304T1500Z-130305T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-MADISON-MATAGORDA-MONTGOMERY- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...CROCKETT...EAGLE LAKE... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...GROVETON... HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... NAVASOTA...PALACIOS...PASADENA...PEARLAND...PIERCE... PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SUGAR LAND... TEXAS CITY...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR... WHARTON...WILLIS 331 AM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...SOUTH WINDS 20 TO 30 MPH AND GUSTY. * TIMING...MID MORNING THROUGH LATE AFTERNOON. * IMPACT...COULD MAKE MAKE DRIVING AND BOATING MORE DIFFICULT AND POTENTIALLY DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 3, 11:29 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 3, 11:29 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1129 PM CST SUN MAR 3 2013
.DISCUSSION...
06Z TAF DISCUSSION IN AVIATION SECTION BELOW.
&&
.AVIATION...
SOUTHERLY WINDS REMAIN STRONG OVERNIGHT WITH A FEW GUSTS TO 20
KTS FOR A FEW TERMINALS. EXPECT STRONG SOUTHERLY WINDS TO PERSIST
INTO TOMORROW. MAIN AVIATION CONCERN WILL BE WIND SHEAR. RIGHT NOW
HAVE BORDER LINE WIND SHEAR ISSUES WITH 35-40KTS OF WIND AROUND
2000 TO 3000 FT AGL. EXPECT LLJ TO INCREASE SOME THROUGH THE
MORNING SO TAFS MAY NEED AN UPDATE TO ADD LLWS TO THEM. FOR NOW
WILL LEAVE OUT MENTION SINCE SFC WINDS ARE RUNNING HIGH ENOUGH TO
NOT MEET CRITERIA. OTHERWISE EXPECT VFR CIGS BUT MVFR CIGS COULD
DEVELOP TOMORROW NIGHT AHEAD OF THE FRONT.
39
&&
.PREV DISCUSSION... /ISSUED 925 PM CST SUN MAR 3 2013/
DISCUSSION...
THE SURFACE HIGH PRESSURE WAS LOCATED OVER THE OPEN WATERS OF THE
NORTHWESTERN GULF OF MEXICO EARLY THIS EVENING. AN INCREASING
PRESSURE GRADIENT WILL ALLOW FOR SLOWLY INCREASING WINDS
THROUGHOUT THE NIGHT...WITH GUSTY WINDS ON MONDAY. TWEAKED THE
TEMPERATURES SLIGHTLY FOR TONIGHT. HOWEVER...THE MAIN CHANGE TO
THE FORECAST WAS TO INCREASE THE WINDS MAINLY ON MONDAY. WILL BE
CONSIDERING A WIND ADVISORY FOR TOMORROW IN THE NEXT FORECAST
PACKAGE.
40
PREV DISCUSSION... /ISSUED 539 PM CST SUN MAR 3 2013/
DISCUSSION...
00Z TAF DISCUSSION IN AVIATION SECTION BELOW.
AVIATION...
LOW PRESSURE CONTINUES TO DEEPEN OVER SE CO INTO OK/TX
PANHANDLES. EXPECT MODERATE WINDS TO CONTINUE OVERNIGHT WITH A
STRONG LLJ DEVELOPING. MAY LLJET 40-45KTS OF WIND AROUND
2000-3000FT AGL BETWEEN 09Z-15Z MON. WILL LEAVE LLWS OUT OF TAFS
BUT WILL NEED TO MONITOR FOR FUTURE UPDATES. MOISTURE RETURN NOT
EXPECTED TO BE PARTICULARLY STRONG SO MAY ONLY HAVE FEW/SCT LOW
CLOUDS IN THE MORNING AND STRATOCU IN THE AFTERNOON. WINDS SHOULD
BE VERY GUSTY TOMORROW AND EXPECT 20KT WINDS WITH GUSTS TO 30KTS.
WINDS SHOULD DECREASE TOMORROW NIGHT AHEAD OF THE NEXT COLD FRONT.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 51 81 50 67 37 / 0 0 10 0 0
HOUSTON (IAH) 52 78 59 70 40 / 0 0 10 10 0
GALVESTON (GLS) 58 73 63 71 47 / 0 0 10 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM MONDAY TO 2 AM CST TUESDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 AM CST MONDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...40
AVIATION/MARINE...39Hazardous weather outlook, Mar 3, 3:11 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 311 PM CST SUN MAR 3 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-041200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 311 PM CST SUN MAR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AREA WILL SEE BREEZY SOUTH WINDS ON MONDAY...ESPECIALLY WEST OF INTERSTATE 45. A WIND ADVISORY MIGHT BE NEEDED. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY IN THE WAKE OF A PASSING COLD FRONT. LOW RELATIVE HUMIDITIES AND BREEZY NORTH WINDS ARE CURRENTLY IN THE FORECAST...AND FIRE WEATHER WATCHES AND/OR RED FLAG WARNINGS MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-041200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 311 PM CST SUN MAR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STARTING AT MIDNIGHT TONIGHT DUE TO STRENGTHENING ONSHORE WINDS AND RISING SEAS...SMALL CRAFT SHOULD EXERCISE CAUTION IN THE BAYS AND SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE GULF WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO STRONG ONSHORE WINDS WILL CONTINUE ON MONDAY WITH SMALL CRAFT ADVISORIES LIKELY. A COLD FRONT WILL PUSH OFF THE COAST ON TUESDAY WITH MODERATE TO STRONG OFFSHORE WINDS IN ITS WAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:58 AM CST | Fire Weather Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 12 hr |
| Mar 4, 3:08 PM CST | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.